Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 166, NWS Lubbock, TX

June 5, 2005King County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 5, 2005, 8:26 PM CDT for King County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 8:26 PM CDT (01:26 UTC)
Expired
Jun 5, 2005, 8:54 PM CDT
In force
28 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County King County, TX

The radar

The Altus AFB radar (KFDR), 132 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 4:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
2009 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 060127
SVRLUB
TXC269-060200-
/O.NEW.KLUB.SV.W.0166.050606T0126Z-050606T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
826 PM CDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KING COUNTY IN NORTHWEST TEXAS

* UNTIL 900 PM CDT

* AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE AND LARGER. 
  THIS STORM WAS LOCATED OVER KING COUNTY...OR 19 MILES SOUTHEAST OF 
  GUTHRIE...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3382 10018 3340 10023 3341 10000 3382 10001

$$
1 follow-up statement
000 
WWUS54 KLUB 060154
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
854 PM CDT SUN JUN 5 2005

TXC269-060204-
/O.CAN.KLUB.SV.W.0166.000000T0000Z-050606T0200Z/
KING TX-
854 PM CDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR KING COUNTY IS CANCELED...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 3382 10018 3340 10023 3341 10000 3382 10001

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:53 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 5, 4:53 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
453 PM CDT SUN JUN 5 2005

.SHORT TERM...
HAVE UPDATED ZONES TO INCLULDE SEVERE THUNDERSTORM WATCH NUMBER
408 IN EFFECT UNTIL MIDNIGHT.

XI

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

11
Hazardous weather outlook, Jun 5, 11:30 AM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT SUN JUN 5 2005

TXZ021>044-061630-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
1130 AM CDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
ACROSS PORTIONS OF THE SOUTH AND ROLLING PLAINS...GENERALLY
EAST OF A LINE FROM LEVELLAND TO BROWNFIELD.  THE SLIGHT RISK
INCLUDES THE LUBBOCK METROPOLITAN AREA.

ABUNDANT LOW LEVEL MOISTURE WILL MOVE BACK INTO THE REGION THIS
AFTERNOON AND EVENING ALONG A NEARLY STATIONARY COLD FRONT
LOCATED JUST TO THE SOUTH OF A LINE FROM ODONNELL TO ASPERMONT.  THE
FRONT WILL PUSH NORTHWARD AS A WARM FRONT THIS AFTERNOON AND ALLOW
MOISTURE TO RETURN TO THE AREA...AS WELL AS PROVIDE A LIFTING
MECHANISM TO GENERATE ISOLATED SEVERE THUNDERSTORMS.

THROUGH THE MID AFTERNOON HOURS...THUNDERSTORM ACTIVITY WILL BE
CAPPED BY WARMER AIR ABOVE THE SURFACE.  THE CAP WILL BE BROKEN
THIS AFTERNOON AS TEMPERATURES WARM INTO THE UPPER 80S.

ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO RAPIDLY
BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT.  DAMAGING WIND
GUSTS WILL ALSO BE POSSIBLE.

THE THREAT OF THUNDERSTORM DEVELOPMENT THIS EVENING WILL FOLLOW THE
MOVEMENT OF THE FRONT AND DEEPER MOISTURE FARTHER TO THE NORTH.

.DAYS TWO THROUGH SEVEN...

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND
EVENING...FROM MONDAY THROUGH FRIDAY. AT THIS TIME...THURSDAY AND
FRIDAY HAVE THE HIGHEST POTENTIAL FOR ORGANIZED STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT...MAINLY AFTER
4 PM.

LAMARRE

In the hours before

Local storm report, Jun 5, 6:28 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
628 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             GIRARD                  33.36N 100.66W
06/05/2005  1.00 INCH        KENT               TX   PUBLIC

&&

GS
Local storm report, Jun 5, 6:59 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
659 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             5 N GRASSLAND           33.21N 101.59W
06/05/2005  1.75 INCH        LYNN               TX   PUBLIC

0647 PM     HAIL             1 E POST                33.19N 101.36W
06/05/2005  1.75 INCH        GARZA              TX   LAW ENFORCEMENT

            LOCATED ON HIGHWAY 1313

0651 PM     HAIL             6 N JAYTON              33.34N 100.57W
06/05/2005  0.88 INCH        KENT               TX   LAW ENFORCEMENT

&&

GS
Local storm report, Jun 5, 7:10 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
710 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             4 N FLOYDADA            34.04N 101.34W
06/05/2005  1.75 INCH        FLOYD              TX   FIRE DEPT/RESCUE

&&

GS
Local storm report, Jun 5, 7:25 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
725 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             5 N JAYTON              33.32N 100.57W
06/05/2005  1.75 INCH        KENT               TX   LAW ENFORCEMENT

0712 PM     HAIL             DUMONT                  33.80N 100.52W
06/05/2005  2.75 INCH        KING               TX   CO-OP OBSERVER

&&

GS
Local storm report, Jun 5, 7:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
751 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             5 SE POST               33.14N 101.32W
06/05/2005  1.75 INCH        GARZA              TX   LAW ENFORCEMENT

            REPORTED 5SE OF POST ON HWY 84

&&

GS
Local storm report, Jun 5, 7:53 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
753 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             DELWIN                  33.88N 100.40W
06/05/2005  0.88 INCH        COTTLE             TX   FIRE DEPT/RESCUE

&&

GS

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:00 PM CDTSevere Thunderstorm WarningLUBHale45 min
Jun 5, 7:03 PM CDTSevere Thunderstorm WarningLUBFloyd38 min
Jun 5, 7:13 PM CDTSevere Thunderstorm WarningLUBCottle62 min
Jun 5, 7:19 PM CDTSevere Thunderstorm WarningLUBKent56 min
Jun 5, 7:19 PM CDTSevere Thunderstorm WarningLUBMotley26 min
Jun 5, 7:30 PM CDTSevere Thunderstorm WarningLUBStonewall60 min
Jun 5, 7:45 PM CDTSevere Thunderstorm WarningLUBGarza33 min
Jun 5, 8:13 PM CDTSevere Thunderstorm WarningLUBSwisher47 min
Jun 5, 8:46 PM CDTSevere Thunderstorm WarningLUBKent59 min
Jun 6, 6:58 PM CDTSevere Thunderstorm WarningLUBParmer62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.